MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 16 CM AGB; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3-L 7 FR X 16 CM AGB; CATHETER,INTRAVASCULAR,THERAP
Catalog Number CDC-42703-XPCN1A
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the spring wire guide (swg) was observed to be broken/damaged.The timing and circumstances under which the swg damage occurred were not specified.Follow-up inquiries were made to obtain additional details regarding the device failure and patient outcome; however, no response or further information was received as of the date of the initial mdr submission.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guidewire for analysis.Signs of use were observed on the returned guidewire.Visual inspection identified unraveling of the guidewire towards the distal j-bend region, with separation observed near distal end.The separated section of the guidewire appeared unraveled and stretched.Microscopic examination of the separated guidewire section identified two areas of offset/misaligned spring coil near the distal end.The core wire was observed sticking out from the offset spring coil; however, the core wire appeared not kinked.The distal and proximal welds were present and appeared intact, full, and spherical.The spring coil and core wire remained attached at both the distal and proximal weld ends.The offset/misaligned spring coil locations on the separated guidewire were measured at 2 mm and 4 mm from the distal end.The separated core wire sections measured 599 mm and 2 mm, for a combined total core wire length of 601 mm.The total measured core wire length is within the specification limits of 600mm - 688mm per guidewire product drawing.This indicates that the core wire separation occurred directly adjacent to the distal weld.The returned guidewire outer diameter measured 0.797 mm, which is within the specification limits of 0.788mm - 0.826 mm per guidewire product drawing.The guidewire was functionally tested per the instructions for use provided with the kit which states: "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the returned guidewire was advanced through a lab inventory arrow raulerson syringe/18 ga introducer needle subassembly.The undamaged portion of the guidewire advanced through the arrow raulerson syringe without resistance.Resistance was encountered at the unraveled/separated portion of the guidewire when attempting to advance it through the introducer needle, and the guidewire could not be passed completely through the subassembly.Due to the severity of the guidewire separation and unraveling, the separated/unraveled portion could not be advanced through the arrow raulerson syringe/18 ga introducer needle subassembly.A manual tug test confirmed that both the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The ifu also states, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The reported guidewire separation was confirmed through examination of the returned sample.Visual inspection identified unraveling of the guidewire towards the distal j-bend region, with separation observed near distal end.The separated section of the guidewire appeared unraveled and stretched.Microscopic examination identified two areas of offset/misaligned spring coil near the distal end.The core wire was observed sticking out from the offset spring coil; however, the core wire appeared intact and not kinked.The distal and proximal welds were present and appeared intact, full, and spherical.The spring coil and core wire remained attached at both the distal and proximal weld ends.The guidewire met the applicable dimensional requirements during investigation testing.However, during functional testing, resistance was encountered at the unraveled/separated portion of the guidewire when attempting to advance it through the introducer needle, and the guidewire could not be passed completely through the subassembly.No manufacturing related defects or anomalies were identified in the returned guidewire during the investigation, and device history record review did not identify any manufacturing-related issues.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PI CVC KIT: 3-L 7 FR X 16 CM AGB
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
angela meister
3015 carrington mill blvd
morrisville 27560
MDR Report Key25283192
Report Number9680794-2026-00413
Device Sequence Number21224530
Product Code LRS
UDI-Device Identifier10801902162080
UDI-Public(01)10801902162080(11)260114(17)270731(10)33F25L0197(21)
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDC-42703-XPCN1A
Device Lot Number33F25L0197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2026
Initial Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient SexUnknown